- Full text PDF available (1)
OBJECTIVE The authors discuss changes in body weight associated with various psychopharmaceuticals. METHODS A large number of articles and books about drug-induced changes in body weight, selected on the basis of various literature searches and the authors' clinical experiences with psychopharmaceuticals, were reviewed. RESULTS Many psychotropic drugs… (More)
Delirious mania is a clinical syndrome in which the signs and symptoms of delirium manifest themselves in the context of a manic episode. Though there have been numerous descriptions and case reports of this syndrome, all have described mania as the presenting feature, with signs of delirium developing subsequently, and none of the vignettes have involved… (More)
The prevalence of alcohol abuse among the fathers, and ADD in family members, of 22 adult psychiatric patients with persistent attention deficit disorder was found to be significantly higher than in 20 matched controls. Further research is necessary to determine the reasons for, and clinical implications of, these associations.
Psychodiagnostic data are reported on 69 heart transplant candidates. Twenty-seven patients actually received a transplantation. A high prevalence of anxiety and depression appeared related to their desperate cardiac status. Distressful symptoms did not predict postoperative psychiatric complications. Reduced coping skills as reflected by diagnoses of… (More)
Neutropenia and/or agranulocytosis are among the medicinal side-effects induced by many psychotropic drugs. Clozapine and carbamazepine cause the highest incidence of this side-effect and require long-term blood cell monitoring. Bone marrow suppression can have an allergic, hypersensitivity etiology (e.g., clozapine), which mandates the causative drug… (More)
Chlorpromazine and several other phenothiazine neuroleptic drugs appear to induce cataract formation. However, the newer generation of antipsychotic agents has shown no evidence of an etiologic relationship with cataract occurrence. Research did reveal cataract occurrence in dogs who received quetiapine, which prompted concern despite there being no known… (More)